Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 111, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 13, 2016, 5:26 PM CDT for 4 counties in Illinois. It was in force for 34 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 13, 2016, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:32 PM CDT | TSTM WND DMG | Olney, IL | NUMEROUS TREES DOWN IN TOWN BETWEEN WEST BUTLER STREET AND WEST ST. JOHN STREET. TREE DOWN ON LOCUST STREET. |
| Jul 13, 5:32 PM CDT | TSTM WND GST 65 | Olney, IL | |
| Jul 13, 5:39 PM CDT | TSTM WND DMG | Olney, IL | METAL ROOF PEELED OFF GRANDSTAND AT RICHLAND COUNTY FAIR GROUNDS. |
| Jul 13, 5:40 PM CDT | TSTM WND DMG | Olney, IL | NUMEROUS LARGE TREE BRANCHES BLOWN DOWN IN OLNEY CITY PARK. |
| Jul 13, 6:01 PM CDT | TSTM WND GST 58 | 3 E Robinson, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225
WUUS53 KILX 132226
SVRILX
ILC033-079-101-159-132300-
/O.NEW.KILX.SV.W.0111.160713T2226Z-160713T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEASTERN ILLINOIS...
RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 600 PM CDT
* AT 525 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JEWETT TO NEAR SCHNELL...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
VINCENNES...OLNEY...ROBINSON...LAWRENCEVILLE...NEWTON...SUMNER...OBLONG...
PALESTINE...ST. FRANCISVILLE...HUTSONVILLE...FLAT ROCK...STE. MARIE...
WILLOW HILL...PARKERSBURG...CLAREMONT...CALHOUN...HIDALGO...
RUSSELLVILLE...NEW HEBRON AND WEST LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS SOUTHEAST ILLINOIS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3857 8814 3917 8828 3918 8775 3915 8763
3915 8765 3912 8763 3911 8765 3906 8757
3899 8756 3899 8758 3896 8751 3890 8752
3889 8754 3886 8755 3879 8750 3869 8752
3864 8762 3859 8762 3859 8764 3857 8765
TIME...MOT...LOC 2225Z 268DEG 49KT 3916 8824 3860 8823
HAIL...<.75IN
WIND...60MPH
$$
MILLER1 follow-up statement
806
WWUS53 KILX 132259
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
559 PM CDT WED JUL 13 2016
ILC033-079-101-159-132309-
/O.EXP.KILX.SV.W.0111.000000T0000Z-160713T2300Z/
CRAWFORD-JASPER-RICHLAND-LAWRENCE-
559 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...JASPER...RICHLAND
AND LAWRENCE COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN AND EAST CENTRAL ILLINOIS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN CRAWFORD COUNTY AND EASTERN LAWRENCE COUNTY UNTIL 630 PM.
LAT...LON 3857 8814 3917 8828 3918 8775 3915 8763
3915 8765 3912 8763 3911 8765 3906 8757
3899 8756 3899 8758 3896 8751 3890 8752
3889 8754 3886 8755 3879 8750 3869 8752
3864 8762 3859 8762 3859 8764 3857 8765
TIME...MOT...LOC 2258Z 268DEG 49KT 3916 8824 3860 8823
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:06 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 13, 3:06 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 306 PM CDT WED JUL 13 2016 .SHORT TERM...(Tonight) ISSUED AT 305 PM CDT Wed Jul 13 2016 SPC issued a severe thunderstorm watch until 9 pm across our CWA. A cluster of strong to severe thunderstorms was over eastern parts of Vermilion, Edgar and Clark counties pushing ENE around 30 mph into IN. A large MCS with a line of strong to severe thunderstorms was pushing into far western IL near MS river valley from IA/MO. CAPES have risen to 3-4k J/kg across CWA ahead of the storms and 0-6 km bulk shear was increasing between 30-45 kts over western IL at mid afternoon near the storms. Dewpoints in the low to mid 70s and temps in the mid 80s to lower 90s was supporting these higher CAPES. Heat indices were 100-105F in southeast IL where more sunshine today and in the 90s over central IL. MCS is moving eastward around 30 mph and HRRR brings these thunderstorms east toward the IL/IN border by 00Z and then diminishing from west to east during mid/late evening. Pops were lowered overnight behind this MCS with lingering 30-50% chance pops over southeast IL while slight chances in central IL. Muggy lows overnight mostly in the lower 70s with some upper 60s nw of IL river. && .LONG TERM...(Thursday through Wednesday) ISSUED AT 305 PM CDT Wed Jul 13 2016 SPC day2 outlook has expanded the marginal risk of severe thunderstorms Thu afternoon to as far north as I-72. A frontal boundary over the upper MS river valley over nw parts of WI/IA is progged to track southeast across central IL Thu morning and thru southeast IL during Thu afternoon. Still some instability along and ahead of the front supporting marginal risk of severe storms south of I-72 Thu afternoon though coverage will be much lower than today. High Thu in the mid to upper 80s while dewpoints in the mid 60s nw over IL river valley, and lower 70s in southeast IL. Afternoon heat index values peak in mid 90s in southeast IL south of I-70. Lingered slight chance of showers/thunderstorms over southeast IL Thu night into Fri night closer to frontal boundary and some weak instability over southern IL. Cooler highs around 80F from I-74 north on Friday with mid 80s southeast of I-70. Saturday still looks dry across CWA with highs of 80-85F and dewpoints in the low to mid 60s. Have slight chance of showers/thunderstorms far nw CWA overnight Sat night ahead of approaching weather system moving into the upper Midwest. Most of our CWA should still be dry on Sat night though. Have 20-40% pops arriving on Sunday with the higher pops west of I-57. Seasonable highs Sunday in the mid to upper 80s while dewpoints rising into the lower 70s by Sunday afternoon so getting more humid again. Have chances of showers and thunderstorms continuing Sunday night through Monday night across CWA with slight pops on Tuesday especially in eastern IL. A strong 600 dm 500 mb high builds over the central plains early next week and have disturbances riding over top of it across central and southeast IL. Models expand this subtropical ridge eastward into IL by middle of next week as 500 mb heights rise above 594 dm by Wed, with heat and humidity increasing and having dry conditions Tue night and Wed. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1217 PM CDT Wed Jul 13 2016 Area of thunderstorms currently pushing east across Missouri, and is projected to move into west central Illinois toward mid- afternoon. Added in a TEMPO period at all TAF sites for the heavier storms, which may produce brief IFR conditions as they move through. Cold front is expected to arrive late Thursday morning, with a gradual wind shift toward the west-northwest. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Geelhart
Hazardous weather outlook, Jul 13, 11:45 AM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT WED JUL 13 2016 ILZ027>031-036>038-040>043-047>053-141100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING...MOVING EAST OUT OF MISSOURI. THE PRIMARY THREAT IS WITH DAMAGING WINDS. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES RETURN TO THE AREA TO START NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS BETWEEN 3 PM AND 8 PM. ILZ044>046-054>057-061-141100- CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING VERY LATE AFTERNOON INTO EVENING. DAMAGING WIND GUSTS ARE THE PRIMARY THREAT...ALTHOUGH A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO EARLY THURSDAY. AFTER A COUPLE DAYS OF QUIET WEATHER... THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS BETWEEN 4 PM AND 9 PM. ILZ062-063-066>068-071>073-141100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1145 AM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON AND MORE LIKELY THIS EVENING. SOME OF THE STORMS HAVE THE POTENTIAL TO BE SEVERE...MAINLY THIS EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. HOWEVER...A FEW STORMS MAY PRODUCE HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES THIS AFTERNOON WILL APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL LINGER INTO FRIDAY. AFTER A BRIEF LULL ON SATURDAY...THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...MAINLY BETWEEN 5 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Jul 13, 4:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
453 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG N SPRINGFIELD 39.78N 89.64W
07/13/2016 SANGAMON IL CO-OP OBSERVER
NUMEROUS SMALL TREE LIMBS DOWN
&&
JRPLocal storm report, Jul 13, 4:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
455 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 NW LAURA 40.94N 89.94W
07/13/2016 PEORIA IL TRAINED SPOTTER
LARGE TREE LIMBS/BRANCHES DOWN
&&
JRPLocal storm report, Jul 13, 4:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG EDINBURG 39.66N 89.39W
07/13/2016 CHRISTIAN IL AMATEUR RADIO
12 INCH TREE LIMBS DOWN
&&
JRPLocal storm report, Jul 13, 5:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
501 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG W LINCOLN 40.15N 89.37W
07/13/2016 LOGAN IL EMERGENCY MNGR
NUMEROUS TREES DOWN ON WEST SIDE OF TOWN
0450 PM TSTM WND DMG MOUNT PULASKI 40.01N 89.28W
07/13/2016 LOGAN IL LAW ENFORCEMENT
POWER LINES DOWN IN TOWN AT VINE STREET
&&
JRPLocal storm report, Jul 13, 5:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
511 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG PEORIA 40.74N 89.61W
07/13/2016 PEORIA IL EMERGENCY MNGR
2 TREES DOWN...3 FOOT DIAMETER AT ROUTE 78 AND LAWRENCE
&&
JRPLocal storm report, Jul 13, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG MARQUETTE HEIGHTS 40.62N 89.60W
07/13/2016 TAZEWELL IL EMERGENCY MNGR
1.5 FOOT DIAMETER TREE SNAPPED
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:53 AM CDT | Special Weather Statement | ILX | Morgan, Sangamon | 37 min |
| Jul 13, 9:19 AM CDT | Special Weather Statement | ILX | DeWitt | 26 min |
| Jul 13, 9:32 AM CDT | Special Weather Statement | ILX | Champaign | 43 min |
| Jul 13, 9:43 AM CDT | Special Weather Statement | ILX | DeWitt | 47 min |
| Jul 13, 1:29 PM CDT | Special Weather Statement | ILX | Douglas | 31 min |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 34 min |
| Jul 13, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 52 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 47 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 51 min |
| Jul 13, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 45 min |
| Jul 13, 3:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 40 min |
| Jul 13, 4:17 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 28 min |
| Jul 13, 4:24 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon, Shelby | 51 min |
| Jul 13, 4:30 PM CDT | Flash Flood Warning | ILX | Knox | 4 hr |
| Jul 13, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Menard, Sangamon | 44 min |
| Jul 13, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Jul 13, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt, Shelby | 47 min |
| Jul 13, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Jasper, Richland | 44 min |
| Jul 13, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 38 min |
| Jul 13, 5:10 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 4 hr |
| Jul 13, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 39 min |
| Jul 13, 5:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Coles, Cumberland, Douglas, Edgar and 1 more | 45 min |
| Jul 13, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 65 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.